MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UC140P-AL5
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The endoscope was returned to the service center for evaluation.The evaluation found the distal end probe unit was peeling and cracking.The reported chip/dents on the suction valve was confirmed.Additionally, the scope failed the leak test due to a hole in the distal bending section cover.The ultrasonic image showed 15 broken elements.Both the insertion tube and light guide tube were buckled.There was grinding felt from the control knobs and the up/down knobs had play, loose.The objective lens adhesive was peeling.The endoscope was repaired and returned to the customer.A review of the endoscope's repair history showed the endoscope was last serviced in september 2017.The investigation is ongoing; therefore, the root cause of the reported malfunction cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed by the clinical engineer at the user facility that during an unspecified event, the ultrasonic gastro-video endoscope reportedly had a chip in the metal behind the suction button.No patient injury or involvement was reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The likely cause of the reported malfunction, ¿probe unit peeling and cracking¿, is due to external force applied to the distal end.As stated on the ifu (instruction for use) and as a preventive measure, the user manual states: do not apply shock to the distal end of the insertion section, particularly the ultrasound transducer and the objective lens surface at the distal end.Visual abnormalities may result.Olympus will continue to monitor complaints for this device.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11564064
Report Number8010047-2021-04125
Device Sequence Number4781175
Product Code ODG
UDI-Device Identifier04953170341748
UDI-Public04953170341748
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K011314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UC140P-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1